MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet7 kit (kit).During the procedure, the physician successfully made one pass using penumbra system 3max reperfusion catheter (3maxc), penumbra system jet 7 reperfusion catheter (jet7) and neuron max 6f 088 long sheath (neuron max).While attempting to advance jet7 over the 3maxc to make the second pass, the jet7 was kinked, therefore, it was removed.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68), same 3maxc and same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 131.0 and 132.5 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly distal detachment tip (ddt).The introducer sheath had a bend approximately 29.0 cm from the proximal end.Conclusions: evaluation of the returned pod8 revealed kinks distal to the pusher assembly mid-joint.If the device is forcefully mishandled during preparation for a procedure, damage such as a kinked pusher assembly may occur.If the pusher assembly is kinked prior to insertion of the device into a parent catheter, resistance may be experienced during advancement.During functional testing, the pod8 was advanced through a demonstration rhv and microcatheter with resistance experienced while advancing the kinked location of the pusher assembly through the rhv.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8701406
Report Number3005168196-2019-01171
Device Sequence Number16755735
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 MO
Date Report Sent to FDA01/01/2005